Hide This

FREEHER HealthToolkit

HER Health Toolkit

Sign up for EmpowHER updates and you'll receive our
FREE HER Health Toolkit

Menopause

Get Email Updates

Menopause Guide

Alison Beaver

Have a question? We're here to help. Ask the Community.

ASK

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!

ask: I am taking 50 mg of over-the-counter testosterone Natrol DHEA 25 mg. tablets. I take two a day. Has anyone heard of this drug Natrol?

By sally1
 
Rate This

I'm taking this Natrol DHEA. Has anyone heard of it whether it is good or not? My doctor recommended it after I had the pellet put into my buttocks - it hurt like heck for three weeks and left a major scar and my doctor called me a "baby" when I said ouch that hurts and I am anything but a baby......and vowed never to do that again and so my other doctor switched it to the over-the-counter drug. He indicated that the only other way was to have a personalized cream made up for me which would have been more costly. I did test my levels in three months and they were in a normal range. I'm also doing the vivelle dot transdermal patch 0.075 mg. per patch changed every 7 days and again that was within a normal range on my last blood test.

Add a Comment3 Comments

Susan Cody HERWriter Guide

Hi Sally!

Welcome to Empowher!

Are you taking the pill version of Natrol DHEA now? By most accounts, these supplements are safe - they contain dehydroepiandrosterone and are NOT FDA approved, but most supplements are not.

The usual dosage is 25 to 50 mgs per day.

I'm sorry your doctor felt he needed to call you a baby because you were in pain. What on earth was he thinking?

January 26, 2009 - 2:58pm
Kelley Howard

Hi Sally1:

I am taking a compounded Testosterone cream once a day and have been pretty happy with it. I would recommend you look into using the compounded cream vs. the pellets. The only thing you need to be cautious about with the cream is not to take too much but they give you a tiny measuring spoon so you can make sure you are getting a measured amount.

January 26, 2009 - 12:08pm
joanna

Hi Sally -- I know we are working on getting you some answers. I am sorry you went through that with your doctor. I give you credit for doing that in the first place. It sounds like something that would hurt!

January 26, 2009 - 12:08pm
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Tags

Improved

1881 Health

Changed

777 Lives

Saved

644 Lives
3 lives impacted in the last 24 hrs Learn More

Take Our Featured Health Poll

Do you have hot flashes due to menopause? :
View Results